MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SMARTSET MV ENDURANCE 80G; BONE CEMENT : BONE CEMENT

DEPUY ORTHOPAEDICS INC US SMARTSET MV ENDURANCE 80G; BONE CEMENT : BONE CEMENT
Model Number 3102-080
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); No Code Available (3191)
Date of Event 09/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient received a right primary attune to treat severe osteoarthritis.Intraoperatively, the surgeon notes there was obliteration of the medial joint.The patella was resurfaced and depuy cement x 1 was utilized.The procedure was completed without complications.Patient received a right knee revision to treat pain and discomfort secondary to tibial tray loosening and migration.Upon entering the joint, the tibial tray was loosened and debonded at the cement to implant interface and easily removed.The femoral component was well-fixed and retained.The patella was well fixed and retained.There was no reported product problem with the explanted tibial insert.The patient received depuy revision components utilizing depuy cement.The procedure was completed without complications.Intraoperative pathology indicated 1 pair of gram positive cocci but 3 day growth was negative for infection.Doi: (b)(6) 2014, dor: (b)(6) 2019 right knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : a previous device history record (dhr) review (b)(4) was performed.The dhr review revealed of the (b)(4) unit batch, four unrelated non-conformances of this lot were identified.Final micro and sterility tests passed.

Brand Name
SMARTSET MV ENDURANCE 80G
Common Device Name
BONE CEMENT : BONE CEMENT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10504591
Report Number1818910-2020-19566
Device Sequence Number14286958
Product Code LOD
UDI-Device Identifier10603295168355
UDI-Public10603295168355
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K033382
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2016
Device Model Number3102-080
Device Catalogue Number3102080
Device Lot Number7786781
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer10/05/2020
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE MEDIAL DOME PAT 35MM; ATTUNE PS FEM RT SZ 4 NAR CEM; ATTUNE PS RP INSRT SZ 4 10MM; ATTUNE RP TIB BASE SZ 3 CEM; SMARTSET MV ENDURANCE 80G
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR